Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

What causes intermittent headaches?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1370 Questions
Question
Recent visit 12-21 for headaches that I have for weeks they come and go for months at
a time .they start in front and go around my head ,some nausea and ear pain or hot sensation around ears and floaters that make it hard to read or write .and also a running nose during these headaches.My vitamin D IS AT 28ng vitamin B12 at 371pg. which I was told was low and could contribute to my headaches and anxiety . I was concerned about my heart and bp but it averages 126-79 pulse 70 so I was told no problems ,I did not see a DR .the nurse practitioner handled my visit ,she was extremely helpful more so than some GP that I have seen .so she gave me viatmin tips to raise my levels ,but I forgot to ask what to do about the headaches and to ask her if she was concerns about them .she also suggested using VIIBYRD and gave me samples .Any Ideas what these headaches are from and how to handle them thanks . My DR.is retiring that is my reason for changing D.r . and I understand anxiety plays a role in my life over the last year ,I am not a hypochondriac I only share my ailments with My Doctors just wanted that mentioned .and I am trying hard to regain a normal life thanks for any help.
Fri, 18 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Saddiq Ulabidin 3 hours later
Brief Answer:
Need prohylaxis for migraine and tension headaches

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, the kind of associated symptoms alongwith headache need to be assessed for migraine headaches but the element of stress related anxiety headaches should also be considered.

The levels of B12 and D3 that you have shared aren't low enough to trigger such headaches. But replacing the below normal levels isn't a bad idea however for headache relief potent analgesics like acetaminophen or Ibuprofen alongwith anxiolytics like the Lexapro that you had been precribed can also help.

Prophylaxis from recurrent attacks may need sodium valproate or beta blockers like propranolol. If symptoms persist a detailed neurological examination and if needed CT brain will also be needed.

Wishing you a speedy recovery. Hope this has answered your query. If you have any more questions please feel free to ask. Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes intermittent headaches? 25 minutes later
Just a short question I had an MRI,and CT scan during this year no issues found but could the neurologist use these test to find out if these are migraines ,she told me these were anxiety headaches and gave me naproxin which made me sick to my stomach and Propranolol which I felt made the headaches worse ,I believe in anxiety related problems but can anxiety cause the mind numbing head aches .
thanks for helping me .
 
 
Answered by Dr. Saddiq Ulabidin 19 minutes later
Brief Answer:
Yes anxiety headaches can cause these symptoms

Detailed Answer:
Hi! Thanks for the feedback. It's good that CT and MRI were normal. In migraine there aren't significant findings but other causes of headaches due to any objective cause are ruled out by radiological investigations. Like propanolol had already been advised and if not helpful sodium valproate can be used however anxiety headaches are most related in your case and it's better to use anxiolytics like you have already been precribed with. Analgesics like neproxen are helpful but for long term usage stomach protection with antacids like omperazole are better. Wishing you a speedy recovery. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor